MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP25
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the strap25 device was received with no visible damage to its external components.Additionally, a foil was returned with the device.In an attempt to replicate the reported incident, the device was manually actuated; however, during subsequent actuations, no straps were deployed despite multiple attempts.The instrument was then disassembled, and it was observed that the fork prongs were deformed, resulting in the firing malfunction.One (1) strap was found within the cannula shaft.The event reported was confirmed and it is related to improper use of the device.A possible cause for the condition of the prongs of the fork deformed is indicative of the device being fired into bone or another hard surface, thus rendering device unusable.The instructions for use states that a minimum tissue thickness of 6.7 mm is required when applying the fastener over underlying bone, vessels, or viscera.The reported complaint was confirmed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/1/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair procedure on (b)(6) 2026 and absorbable straps was used.Procedure inguinal hernia by laparoscopy "in bilateral inguinal herniorrhaphy surgery, during the intervention on the right side the doctor was going to begin to fix the mesh with the absorbable strap and the hooks did not come out, after three attempts the staples began to come out, but they did not fix the mesh, they did not take the ligament (in the purpose of fixing it several staples were lost) until some of them fixed but the staples had already run out.The securestrap 25.I had to pass a securestrap 12 to be able to fix the mesh, i noticed that the grip of the staples was better on the 12 strap and it had no obstacles when firing the staples.The event occurs during the use of the medical device; it did not cause harm to patient.There were no significant delays reported.Additional information was requested.

Brand Name
ETHICON SECURESTRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25057204
Report Number2210968-2026-04771
Device Sequence Number15802474
Product Code GDW
UDI-Device Identifier10705031132993
UDI-Public(01)10705031132993(17)6/30/2027(10)10A1BR
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTRAP25
Device Lot Number10A1BR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown